Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 21, 2014, 03:23:19 PM

Login with username, password and session length


Members
  • Total Members: 24265
  • Latest: Ngthy
Stats
  • Total Posts: 650088
  • Total Topics: 49623
  • Online Today: 218
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 7
Guests: 143
Total: 150

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: ATRIPLA AND FEELING DRUNK?  (Read 2150 times)

0 Members and 1 Guest are viewing this topic.

Offline UK_SL

  • Member
  • Posts: 51
ATRIPLA AND FEELING DRUNK?
« on: March 02, 2011, 05:42:17 PM »
Hi guys and gals, I've been on Atripla now for 14 months and luckily have not had and major side-effects, but reccently about an hour after I take my dose which I take at 9:30pm I get this drunk feeling and slurring speech?

Is this normal? 
05/10/2009 ~ DIAGNOSED, CD4 = 8
22/10/2009 ~ CD4 = 11/VL = 430,000, STARTED ATRIPLA and SEPTRIN
26/11/2009 ~ CD4 = 121/VL = 840
22/12/2009 ~ CD4 = 184 (6%)/VL = 340
11/03/2010 ~ CD4 = 177 (12%)/VL = 72
01/07/2010 ~ CD4 = 247 (12%) VL = 76
20/01/2011 ~ CD4 = 350 / VL = 29

Offline bocker3

  • Member
  • Posts: 3,458
  • You gotta enjoy life......
Re: ATRIPLA AND FEELING DRUNK?
« Reply #1 on: March 02, 2011, 06:20:23 PM »
If I eat before taking my Atripla -- particulary if I eat a fatty meal -- I get the drunk feeling.  Haven't noticed any slurring of my speech though -- just a nice buzzed head.  Seeing as I've been sober since 1989, I actually like the sensation -- and have been known to look for a nice fat-filled snack before taking my pill.

Mike
Atripla - Started 12/05
Reyataz/Norvir - Added 6/06
Labs - Pre-Meds
Sep05 T=350/25% VL98,559
Nov05 288/18%  47,564
Current Labs
May2013 691/31% <20

Offline Hoover

  • Member
  • Posts: 286
Re: ATRIPLA AND FEELING DRUNK?
« Reply #2 on: March 02, 2011, 06:41:46 PM »
My partner started taking sustiva about 3 weeks ago and is really drunk at nights.
When he gets up to pee in the middle of the night, he has to hold on to the walls.
Most days it makes him feel lobotomized until late in the afternoon.
No more office work for him in the mornings or driving the car!

Hopefully everyone who experiences this will get past that problem quickly.

Cheers from central America,
Hoover and ...
Infection date: March 16, 2010
20/05/10 - CD4 348  VL 58,000  Lymph nodes in jaw painful!  Antioxidants started.
01/06/10 - CD4 428  VL?
24/06/10 - CD4 578  VL 9,800
13/07/10 - CD4 620  VL?
04/09/10 - CD4 648  VL?
01/11/10 - CD4 710  VL?   CD8 972
16/12/10    CD4 738  VL?  CD8  896   
02/02/11    CD4 520 (month of parasites and new lab)
14/03/11 started Truvida and Sustiva (Efavirenz)
04/07/11 CD4 686 VL 75 CD8 588  41%
10/10/11 CD4 757  45%  VL UD

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: ATRIPLA AND FEELING DRUNK?
« Reply #3 on: March 02, 2011, 06:46:32 PM »
Quote
I get this drunk feeling and slurring speech?

What's major is a point of view I guess.

This is normal to start with but if it becomes chronic only you can decide if it will do.

- matt
"The object is to be a well patient, not a good patient"

Offline BlueandGold

  • Member
  • Posts: 5
Re: ATRIPLA AND FEELING DRUNK?
« Reply #4 on: March 07, 2011, 10:18:54 PM »
Quote
If I eat before taking my Atripla -- particulary if I eat a fatty meal -- I get the drunk feeling.  Haven't noticed any slurring of my speech though -- just a nice buzzed head.  Seeing as I've been sober since 1989, I actually like the sensation -- and have been known to look for a nice fat-filled snack before taking my pill.

I hear you: I'm also sober.  Night three on Atripla I decided to go out to the bars instead of going to bed, and I fet like I had had a couple of cocktails.  Nice sensation--I'm sober--but it has not happened any more  :-\

Offline Maelrod

  • Member
  • Posts: 60
Re: ATRIPLA AND FEELING DRUNK?
« Reply #5 on: March 09, 2011, 11:07:57 AM »
Hey guyS 6 months on atripla.here. First 2 months was a lot issues. But now I'm  fine.  No wake up at nights.no feeling anything, I not worry with the time I have to take. I take my pill 2 or 3 hours after my last meal or snack.  Cuz if I take even with a small  cookie I will not sleep all night long. I learned ... If I go out I do same
Is better STOp living in the past, the I SHOULDn't doesn't exist.

Offline aidSinsc

  • New Member
  • Posts: 1
Re: ATRIPLA AND FEELING DRUNK?
« Reply #6 on: March 10, 2011, 10:30:32 AM »
I have been on atrilpa for over three years.  The first 6 months were the hardest.  Most people develop a tolerance to the side effects, and you learn what you need to do to keep it minimal.

I had bad dreams, woke up in middle of every night.  My ears had a drum circle drumming  out of sync.  I had heartburn.  If i took the pill too early before i fell asleep, the symptoms kept me up.

I quickly learned a plain old tums, taken with the Atripla, took care of the hearthburn.  I carefully read until I get drowsy, and then take my pill.  This would mean I might occasionally miss my pill if it was not for my incredible partner that reminds me when i does off.   Avoiding fatty foods for 3+ hours before pill helped tremendousnessly for me too.

The dreams are often still there, but mental attitude changes them from bad, to vivid.  I may wake up to vivid dreams every night, I don'y know, because I don't remember.  it is only the bad ones that keep me up enough to remember.  no matter what happens in the middle of the night, I wake up in the morning, every day, remembering the dream i was having before i woke.  To this day they are vivid and lucid.  I know it was a dream, but if feals more like a memory.

I am confident, that for me, the worst of the feelings and the bad dreams had a basis in a negative outlook on my future.  Now that I _know_ (not just hope) that my life will be normal, it is.  This attitude comes from many things.  Having time to think about things, research, friends, family, and real progress.  I started over 3+ years ago with vl 150,000 and cd4 of 9, literally dying in a hospital.  I have been undetectable for 2 years, and my cd4 is slowing improving, but it IS increasing.  last test cd4 was 160.

So, in the end, hang in there.  Worry enough to take care of yourself, but not so much that you make things worse.  This is not the eighties, you have some powerful stuff keeping you alive.


 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.